MAUDE Adverse Event Report: MEDIVANCE, INC. ¿ 1725056 ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, FILL TUBE

MEDIVANCE, INC. ¿ 1725056 ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, FILL TUBE
Catalog Number 718-00
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that they had no flow during starting the arctic sun device.They also had draining issue, leaking and cold water.As per follow up information received on 11dec2023.The device returned to a bd-approved facility for evaluation.Change the flow meter(for the pb flow rate =0, so heating command) works fine after and change the drain valves for leaks resolved., but does not reach 6°c in time (tested with another mixing pump and circulation pump, initial t4 with no circulation 4,3 °c, 3.5 l in tank).Calibration test unit calibration error 82( water check time out - other condition) (tested many time).Insufficient cooling performance, need to repair.As evaluation summary received on 05dec2023.No flow rate ( flow rate = 0, so no heater command), leaks at drain valves, no screen protection, fill tube dirty, after the change of flow meter and drain valves, the flow rate work and there are no more leaks.But t1 not decrease below 6 °c in time (30 mn, tested with another mixing pump and circulation pump, initial t4 with no circulation 4,3 °c, 3.5 l in tank).Calibration test unit calibration error 82( water check time out - other condition) insufficient cooling performance, need to repair.
 
Event or Problem Description
It was reported that they had no flow during starting the arctic sun device.They also had draining issue, leaking and cold water.As per follow up information received on (b)(6) 2023.The device returned to a bd-approved facility for evaluation.Change the flow meter(for the pb flow rate =0, so heating command) works fine after and change the drain valves for leaks resolved., but does not reach 6°c in time (tested with another mixing pump and circulation pump, initial t4 with no circulation 4,3 °c, 3.5 l in tank).Calibration test unit calibration error 82( water check time out - other condition) (tested many time).Insufficient cooling performance, need to repair.As evaluation summary received on (b)(6) 2023.No flow rate ( flow rate = 0, so no heater command), leaks at drain valves, no screen protection, fill tube dirty, after the change of flow meter and drain valves, the flow rate work and there are no more leaks.But t1 not decrease below 6 °c in time (30 mn, tested with another mixing pump and circulation pump, initial t4 with no circulation 4,3 °c, 3.5 l in tank).Calibration test unit calibration error 82( water check time out - other condition) insufficient cooling performance, need to repair.Per follow up information received via email on (b)(6) 2024, the device was sent in for a bd-approved facility for evaluation.The issue could not be repaired at partner depot, wo opened for crawley depot wo-00085112 same sn 1259.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: d.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that they had no flow during starting the arctic sun device.They also had draining issue, leaking and cold water.As evaluation summary received on 05dec2023.No flow rate (flow rate = 0, so no heater command), leaks at drain valves, no screen protection, fill tube dirty, after the change of flow meter and drain valves, the flow rate work and there are no more leaks.But t1 did not decrease below 6 °c in time (30 mn, tested with another mixing pump and circulation pump, initial t4 with no circulation 4,3 °c, 3.5 l in tank).Calibration test unit calibration error 82 (water check time out - other condition) insufficient cooling performance, need to repair.As per follow up information received on 11dec2023.The device returned to a bd-approved facility for evaluation.Change the flow meter(for the pb flow rate =0, so heating command) works fine after and change the drain valves for leaks resolved., but does not reach 6°c in time (tested with another mixing pump and circulation pump, initial t4 with no circulation 4,3 °c, 3.5 l in tank).Calibration test unit calibration error 82( water check time out - other condition) (tested many time).Insufficient cooling performance, need to repair.Per follow up information received via email on 29jan2024, the device was sent in for a bd-approved facility for evaluation.The issue could not be repaired.
 
Additional Manufacturer Narrative
The reported issue was confirmed.The root cause of the reported issue could not be determined.A potential root cause is inadequate cleaning and maintenance.However, this cannot be confirmed.Fill tube was dirty.The fill tube was replaced.A device history review is not required as the serial number is unknown.The instructions for use were found adequate and state the following: "cleaning and maintenance.Routine cleaning and preventive maintenance should be performed on the arctic sun¿ temperature management system control module every 6 months at a minimum.This consists of cleaning the external surfaces, accessories and chiller condenser, inspecting the device, and replenishing the internal cleaning solution that suppresses microorganism growth in the water reservoir and hydraulic circuit.See the arctic sun¿ temperature management system service manual for additional information.External surfaces.Clean the exterior body of the control module, fluid delivery lines, power cords and temperature cables using a soft cloth and mild detergent or disinfectant according to hospital protocol.Condenser: a dirty chiller condenser will significantly reduce the cooling capacity of the control module.To clean the condenser, wipe the dust from the exterior grill using a soft cloth.Depending on the quality of your institution¿s air, periodically remove the back cover and vacuum or brush the condenser fins.At a minimum the condenser fins should be cleaned annually.Maintenance activities should be performed by qualified personnel.Device inspection: periodically inspect the external areas of the device for damaged, loose or missing parts, and frayed or twisted power cords and cables.Discontinue using the device displaying one or more of the above conditions until the problem is corrected and has been verified to be operating correctly.Replenish internal cleaning solution: contact customer service to order internal cleaning solution.For information regarding safe handling please refer to http://www.Medivance.Com/manuals for the cleaning solution sds.To replenish the internal cleaning solution: 1) drain the reservoir.Turn control module power off.Attach the drain line to the two drain valves on the back of the control module.Place the end of the drain line into a container.The water will passively drain into the container.2) refill the reservoir.From the hypothermia therapy screen or the normothermia therapy screen, press the fill reservoir button.The fill reservoir screen will appear.Follow the directions on the screen.Add one vial of arctic sun¿ temperature management system cleaning solution to the first bottle of sterile water.The filling process will automatically stop when the reservoir is full.Continue to replace the bottles of sterile water until the filling process stops.When the fill reservoir process is complete, the screen will close.Do not use cleaning solution that has passed the use by date listed on the bottle.The cleaning solution must be stored inside the uv resistant pouch provided." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Additional Manufacturer Narrative
The reported issue was confirmed.The root cause of the reported issue could not be determined.A potential root cause is inadequate cleaning and maintenance.However, this cannot be confirmed.Fill tube was dirty.The fill tube was replaced.A device history review is not required as the serial number is unknown.The instructions for use were found adequate and state the following: "cleaning and maintenance: routine cleaning and preventive maintenance should be performed on the arctic sun¿ temperature management system control module every 6 months at a minimum.This consists of cleaning the external surfaces, accessories and chiller condenser, inspecting the device, and replenishing the internal cleaning solution that suppresses microorganism growth in the water reservoir and hydraulic circuit.See the arctic sun¿ temperature management system service manual for additional information.External surfaces: clean the exterior body of the control module, fluid delivery lines, power cords and temperature cables using a soft cloth and mild detergent or disinfectant according to hospital protocol.Condenser a dirty chiller condenser will significantly reduce the cooling capacity of the control module.To clean the condenser, wipe the dust from the exterior grill using a soft cloth.Depending on the quality of your institution¿s air, periodically remove the back cover and vacuum or brush the condenser fins.At a minimum the condenser fins should be cleaned annually.Maintenance activities should be performed by qualified personnel.Device inspection: periodically inspect the external areas of the device for damaged, loose or missing parts, and frayed or twisted power cords and cables.Discontinue using the device displaying one or more of the above conditions until the problem is corrected and has been verified to be operating correctly.Replenish internal cleaning solution contact customer service to order internal cleaning solution.For information regarding safe handling please refer to http://www.Medivance.Com/manuals for the cleaning solution sds.To replenish the internal cleaning solution: drain the reservoir.Turn control module power off.Attach the drain line to the two drain valves on the back of the control module.Place the end of the drain line into a container.The water will passively drain into the container.Refill the reservoir.From the hypothermia therapy screen or the normothermia therapy screen, press the fill reservoir button.The fill reservoir screen will appear.Follow the directions on the screen.Add one vial of arctic sun¿ temperature management system cleaning solution to the first bottle of sterile water.The filling process will automatically stop when the reservoir is full.Continue to replace the bottles of sterile water until the filling process stops.When the fill reservoir process is complete, the screen will close.Do not use cleaning solution that has passed the use by date listed on the bottle.The cleaning solution must be stored inside the uv resistant pouch provided." additional information: e (initial reporter facility name) (b)(6).Biomedical udi related data quality updates only: udi format updated with available product information per gudid as requested.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that they had no flow during starting the arctic sun device.They also had draining issue, leaking and cold water (pr# (b)(4)).As per follow up information received on 11dec2023.The device returned to a bd-approved facility for evaluation.Change the flow meter(for the pb flow rate =0 (pr# (b)(4)), so heating command) works fine after and change the drain valves for leaks resolved, but does not reach 6°c in time (tested with another mixing pump and circulation pump, initial t4 with no circulation 4,3 °c, 3.5 l in tank).Calibration test unit calibration error 82 ( water check time out - other condition) (tested many time).Insufficient cooling performance (pr# 9380459), need to repair at crawley.As evaluation summary received on 05dec2023.No flow rate ( flow rate = 0, so no heater command), leaks at drain valves, no screen protection, fill tube dirty (pr# (b)(4)), after the change of flow meter and drain valves, the flow rate work and there are no more leaks.But t1 not decrease below 6 °c in time (30 mn, tested with another mixing pump and circulation pump, initial t4 with no circulation 4,3 °c, 3.5 l in tank).Calibration test unit calibration error 82 (water check time out - other condition) insufficient cooling performance, need to repair at crawley.Per follow up information received via email on 29jan2024, the device was sent in for a bd-approved facility for evaluation.The issue could not be repaired at partner depot, wo opened for crawley depot (b)(4) same sn (b)(6).
 
Event or Problem Description
It was reported that they had no flow during starting the arctic sun device.They also had draining issue, leaking and cold water.As per follow up information received on 11dec2023.The device returned to a bd-approved facility for evaluation.Change the flow meter(for the pb flow rate =0, so heating command) works fine after and change the drain valves for leaks resolved., but does not reach 6°c in time (tested with another mixing pump and circulation pump, initial t4 with no circulation 4,3 °c, 3.5 l in tank).Calibration test unit calibration error 82( water check time out - other condition) (tested many time).Insufficient cooling performance, need to repair at crawley.As evaluation summary received on 05dec2023.No flow rate ( flow rate = 0, so no heater command), leaks at drain valves, no screen protection, fill tube dirty, after the change of flow meter and drain valves, the flow rate work and there are no more leaks.But t1 not decrease below 6 °c in time (30 mn, tested with another mixing pump and circulation pump, initial t4 with no circulation 4,3 °c, 3.5 l in tank).Calibration test unit calibration error 82( water check time out - other condition) insufficient cooling performance, need to repair at crawley.Per follow up information received via email on 29jan2024, the device was sent in for a bd-approved facility for evaluation.The issue could not be repaired at partner depot, wo opened for crawley depot wo (b)(4) same sn (b)(6).
 
Additional Manufacturer Narrative
This record is being submitted as a correction to the date received by manufacturer previously submitted.The reported issue was confirmed.The root cause of the reported issue could not be determined.A potential root cause is inadequate cleaning and maintenance.However, this cannot be confirmed.Fill tube was dirty.The fill tube was replaced.A device history review is not required as the serial number is unknown.The instructions for use were found adequate and state the following: "cleaning and maintenance: routine cleaning and preventive maintenance should be performed on the arctic sun¿ temperature management system control module every 6 months at a minimum.This consists of cleaning the external surfaces, accessories and chiller condenser, inspecting the device, and replenishing the internal cleaning solution that suppresses microorganism growth in the water reservoir and hydraulic circuit.See the arctic sun¿ temperature management system service manual for additional information.External surfaces: clean the exterior body of the control module, fluid delivery lines, power cords and temperature cables using a soft cloth and mild detergent or disinfectant according to hospital protocol.Condenser: a dirty chiller condenser will significantly reduce the cooling capacity of the control module.To clean the condenser, wipe the dust from the exterior grill using a soft cloth.Depending on the quality of your institution¿s air, periodically remove the back cover and vacuum or brush the condenser fins.At a minimum the condenser fins should be cleaned annually.Maintenance activities should be performed by qualified personnel.Device inspection: periodically inspect the external areas of the device for damaged, loose or missing parts, and frayed or twisted power cords and cables.Discontinue using the device displaying one or more of the above conditions until the problem is corrected and has been verified to be operating correctly.Replenish internal cleaning solution: contact customer service to order internal cleaning solution.For information regarding safe handling please refer to http://www.Medivance.Com/manuals for the cleaning solution sds.To replenish the internal cleaning solution: 1) drain the reservoir.Turn control module power off.Attach the drain line to the two drain valves on the back of the control module.Place the end of the drain line into a container.The water will passively drain into the container.2) refill the reservoir.From the hypothermia therapy screen or the normothermia therapy screen, press the fill reservoir button.The fill reservoir screen will appear.Follow the directions on the screen.Add one vial of arctic sun¿ temperature management system cleaning solution to the first bottle of sterile water.The filling process will automatically stop when the reservoir is full.Continue to replace the bottles of sterile water until the filling process stops.When the fill reservoir process is complete, the screen will close.Do not use cleaning solution that has passed the use by date listed on the bottle.The cleaning solution must be stored inside the uv resistant pouch provided." additional information: e initial reporter facility name: (b)(6).Udi related data quality updates only: udi format updated with available product information per gudid as requested.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, FILL TUBE
Common Device Name
FILL TUBE
Manufacturer (Section D)
MEDIVANCE, INC. ¿ 1725056
321 s taylor ave
suite 200
louisville 80027
Manufacturer (Section G)
MEDIVANCE -1725056
321 south taylor ave
suite 200
louisville CO 80027
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key18398596
Report Number1018233-2023-09227
Device Sequence Number3968755
Product Code DWJ
UDI-Device Identifier00801741080197
UDI-Public00801741080197
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161602
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number718-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer02/13/2024
04/05/2024
04/05/2024
11/11/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date02/21/2024
04/08/2024
08/07/2024
11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown